Numerische Mathematik

, Volume 58, Issue 1, pp 839–853 | Cite as

On the convergence of multistep methods for nonlinear stiff differential equations

  • C. Lubich


Convergence estimates are given forA(α)-stable multistep methods applied to singularly perturbed differential equations and nonlinear parabolic problems. The approach taken here combines perturbation arguments with frequency domain techniques.

Subject classications

AMS(MOS): 65L05 65L20 65M15 65M20 CR: G1.7 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Crouzeix, M., Raviart, P.A.: Approximation d'équations d'évolution linéaires par des méthodes multipas. Reprot, Université de Rennes 1,1976Google Scholar
  2. 2.
    Dahlquist, G.: G-stability is equivalent toA-stability. BIT18, 384–401 (1978)Google Scholar
  3. 3.
    Dahlquist, G., Mingyou, H., LeVeque, R.: On the uniform boundedness of a family of matrices and the applications to one-leg and linear multistep methods. Numer. Math.42, 1–13 (1983)Google Scholar
  4. 4.
    Eggermont, P.P.B., Libich, C.: Uniform error estimates of operational quadrature methods for nonlinear convolution equations on the half-line. Math. Comput. (to appear). 1991Google Scholar
  5. 5.
    Le Rouz, M.-N.: Méthodes multipas pour des équations paraboliques non linéaires. Numer. Math.35, 143–162 (1980)Google Scholar
  6. 6.
    Lubich, C.: Convolution quadrature and discretized operational calculus. I and II. Numer. Math.52, 129–145 and 413–425 (1988)Google Scholar
  7. 7.
    Nevanlinna, O., Odeh, F.: Multiplier techniques for linear multistep methods. Numer. Funct. Anal. Optimiz.3, 377–423 (1981)Google Scholar

Copyright information

© Springer-Verlag 1991

Authors and Affiliations

  • C. Lubich
    • 1
  1. 1.Institut für Mathematik und GeometrieUniversität InnsbruckInnsbruckAustria

Personalised recommendations